Hail, Washington
- When
- August 28, 2:56 PM CST
- Where
- Washington County, 3 mi SW of Ft Calhoun
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.433, -96.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 28, 12:38 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 138 PM CDT SUN AUG 28 2005 .DISCUSSION... ONGOING SEVERE CONVECTION...CHANCE FOR MORE STORMS MONDAY...THEN COLD FRONT ROLLING THROUGH MID WEEK...ARE THE MAIN FORECAST CONCERNS. THUNDERSTORMS DEVELOPED LATE THIS MORNING IN NORTHEAST NEBRASKA NEAR WEAK SURFACE LOW INDUCED BY MID LEVEL WAVE ROTATING THROUGH THE PLAINS. A COUPLE OF ZONES OF CONVERGENCE WERE NOTED ON EARLY AFTERNOON SURFACE MAPS...ONE SLICING SOUTHWEST INTO SOUTH CENTRAL NEBRASKA AND ONE EXTENDING INTO SOUTHEAST NEBRASKA. THETA-E AXIS AND MORE INSTABILITY WERE NOTED ALONG THIS LATTER CONVERGENCE BOUNDARY...WITH MAX INSTABILITY NOTED IN NORTHEAST KANSAS. SOME CLOUD DEBRIS WAS INHIBITING STORMS THERE FROM TAKING OFF. AM LOOKING FOR CURRENT SEVERE CONVECTION IN OUR WESTERN CWA TO CONTINUE TO DROP SOUTH INTO STORM RELATIVE WIND MAX...THEN ZIPPER SOUTHEAST ALONG THETA-E AXIS. LARGE HAIL WILL BE THE PRIMARY IMPACT GIVEN HIGH INSTABILITY...BUT SLOW MOVEMENT OF THE STORMS WILL LEND ITSELF TO HEAVY RAIN THREAT AS WELL. STORMS SHOULD WEAKEN THIS EVENING WITH LOSS OF DAYTIME HEATING...BUT CONTINUED DEVELOPMENT OVERNIGHT IS POSSIBLE AS SURFACE BOUNDARY SINKS ONLY SLOWLY SOUTH AND WE REMAIN UNDER INFLUENCE OF CYCLONIC FLOW ALOFT. SAME SET UP LOOKS TO BE IN PLACE MONDAY WITH SURFACE FRONT ACROSS THE SOUTHERN CWA PROVIDING FOCUS. MAY BE LACKING TRIGGER TOMORROW AS UPPER CYCLONE SHIFTS EAST. BUT SHOULD AT LEAST REACH CONVECTIVE TEMPERATURE BY MID AFTERNOON TO GET THINGS STARTED. WILL MAINTAIN POPS OVER THE SOUTH INTO THE EVENING TO COVER THIS. NEXT WEATHER MAKER WILL BE COLD FRONT ENTERING THE PLAINS WEDNESDAY. MODELS HAVE SPED THE FRONT UP QUITE A BIT OVER THE LAST SEVERAL RUNS...AND HAVE FOCUSED PRECIP A LITTLE FARTHER NORTH WITH EACH RUN AS WELL. FRONT SHOULD HAVE LOW LEVEL MOISTURE TO WORK WITH AS NO REAL PUSH TO FLUSH THINGS OUT BEFORE MID WEEK. HOWEVER TIMING OF FRONTAL PASSAGE MAY PROVE TO LIMIT CONVECTIVE CHANCES UNTIL REACHING SOUTHEAST CWA OR POINTS TO THE SOUTHEAST DURING PEAK HEATING. WILL MAINTAIN SLIGHT CHANCE FOR POPS AT THIS TIME. LATER IN THE WEEK MODELS ARE TRYING TO CONVERGE ON A WETTER SOLUTION FOR FRIDAY. BOTH GFS AND DGEX SUGGEST MID LEVEL WAVE WILL ROLL THROUGH NEARLY ZONAL FLOW ACROSS THE PLAINS...AND SPARK CONVECTION BEFORE BETTER RIDGING BUILDS IN. ECMWF ALSO SUGGESTS INCREASING PRECIP CHANCES IN WARM ADVECTION REGIME AHEAD OF NORTHWEST FLOW SHORTWAVE. WILL HAVE TO TAKE A CLOSER LOOK AT THIS BEFORE INTRODUCING POPS...BUT WOULDNT BE SURPRISED IF THEY WOULD BE NEEDED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1149 AM CDT SUN AUG 28 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282349- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1149 AM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM NELIGH TO TEKAMAH TO RED OAK IOWA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION FROM THE WEST. DUE TO THE AMOUNT OF LOW LEVEL MOISTURE PRESENT...THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. ALTHOUGH THE VERTICAL WIND SHEAR IS ONLY MARGINALLY FAVORABLE FOR SEVERE THUNDERSTORMS...THE AMOUNT OF INSTABILITY WILL LIKELY ALLOW FOR ISOLATED SEVERE WEATHER. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
108 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 7 W ALBION 41.69N 98.14W
08/28/2005 1.00 INCH BOONE NE CO-OP OBSERVER
1258 PM HAIL 4 W ALBION 41.69N 98.08W
08/28/2005 1.00 INCH BOONE NE LAW ENFORCEMENT
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
117 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL MEADOW GROVE 42.03N 97.74W
08/28/2005 0.88 INCH MADISON NE TRAINED SPOTTER
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
159 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 7 W ALBION 41.69N 98.14W
08/28/2005 0.88 INCH BOONE NE CO-OP OBSERVER
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
217 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 NW OCTAVIA 41.37N 97.09W
08/28/2005 0.88 INCH BUTLER NE PUBLIC
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 6 ENE PRIMROSE 41.66N 98.13W
08/28/2005 0.88 INCH BOONE NE PUBLIC
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
337 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 6 SW HOOPER 41.55N 96.63W
08/28/2005 0.75 INCH DODGE NE PUBLIC
0325 PM HAIL 1 W WASHINGTON 41.40N 96.23W
08/28/2005 1.00 INCH WASHINGTON NE TRAINED SPOTTER
0331 PM HAIL 1 NW VALLEY 41.32N 96.36W
08/28/2005 0.88 INCH DOUGLAS NE NWS EMPLOYEE
&&
SNThe Omaha radar (KOAX), 28 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473649.